Algebraic & Geometric Topology

A note on cobordisms of algebraic knots

József Bodnár, Daniele Celoria, and Marco Golla

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We use Heegaard Floer homology to study smooth cobordisms of algebraic knots and complex deformations of cusp singularities of curves. The main tool will be the concordance invariant ν+: we study its behaviour with respect to connected sums, providing an explicit formula in the case of L–space knots and proving subadditivity in general.

Article information

Algebr. Geom. Topol., Volume 17, Number 4 (2017), 2543-2564.

Received: 23 November 2016
Revised: 23 January 2017
Accepted: 31 January 2017
First available in Project Euclid: 16 November 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx] 14B07: Deformations of singularities [See also 14D15, 32S30] 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 57M27: Invariants of knots and 3-manifolds 57R58: Floer homology

deformation of singularities semicontinuity Heegaard Floer homology correction terms


Bodnár, József; Celoria, Daniele; Golla, Marco. A note on cobordisms of algebraic knots. Algebr. Geom. Topol. 17 (2017), no. 4, 2543--2564. doi:10.2140/agt.2017.17.2543.

Export citation


  • S Baader, Scissor equivalence for torus links, Bull. Lond. Math. Soc. 44 (2012) 1068–1078
  • S Behrens, M Golla, Heegaard Floer correction terms, with a twist, preprint (2015) To appear in Quantum Topology
  • J Bodnár, D Celoria, M Golla, Cuspidal curves and Heegaard Floer homology, Proc. Lond. Math. Soc. 112 (2016) 512–548
  • M Borodzik, M Hedden, The $\Upsilon$ function of $L$–space knots is a Legendre transform, preprint (2015)
  • M Borodzik, M Hedden, C Livingston, Plane algebraic curves of arbitrary genus via Heegaard Floer homology, Comment. Math. Helv. 92 (2017) 215–256
  • M Borodzik, C Livingston, Heegaard Floer homology and rational cuspidal curves, Forum Math. Sigma 2 (2014) art. id. e28
  • M Borodzik, C Livingston, Semigroups, $d$–invariants and deformations of cuspidal singular points of plane curves, J. Lond. Math. Soc. 93 (2016) 439–463
  • E Brieskorn, H Knörrer, Plane algebraic curves, Birkhäuser, Basel (1986)
  • D Eisenbud, W Neumann, Three-dimensional link theory and invariants of plane curve singularities, Annals of Mathematics Studies 110, Princeton Univ. Press (1985)
  • E Gorsky, A Némethi, Lattice and Heegaard Floer homologies of algebraic links, Int. Math. Res. Not. 2015 (2015) 12737–12780
  • M Hedden, On knot Floer homology and cabling, II, Int. Math. Res. Not. 2009 (2009) 2248–2274
  • J Hom, Z Wu, Four-ball genus bounds and a refinement of the Ozváth–Szabó tau invariant, J. Symplectic Geom. 14 (2016) 305–323
  • D Krcatovich, The reduced knot Floer complex, Topology Appl. 194 (2015) 171–201
  • R,A Litherland, Signatures of iterated torus knots, from “Topology of low-dimensional manifolds” (R,A Fenn, editor), Lecture Notes in Math. 722, Springer (1979) 71–84
  • C Livingston, C,A Van Cott, The four-genus of connected sums of torus knots, preprint (2015)
  • Y Ni, Z Wu, Cosmetic surgeries on knots in $S^3$, J. Reine Angew. Math. 706 (2015) 1–17
  • B Owens, S Strle, Dehn surgeries and negative-definite four-manifolds, Selecta Math. 18 (2012) 839–854
  • B Owens, S Strle, Immersed disks, slicing numbers and concordance unknotting numbers, Comm. Anal. Geom. 24 (2016) 1107–1138
  • P Ozsváth, A Stipsicz, Z Szabó, Concordance homomorphisms from knot Floer homology, preprint (2014)
  • P Ozsváth, Z Szabó, Absolutely graded Floer homologies and intersection forms for four-manifolds with boundary, Adv. Math. 173 (2003) 179–261
  • P Ozsváth, Z Szabó, Knot Floer homology and the four-ball genus, Geom. Topol. 7 (2003) 615–639
  • P Ozsváth, Z Szabó, Holomorphic disks and topological invariants for closed three-manifolds, Ann. of Math. 159 (2004) 1027–1158
  • P,S Ozsváth, Z Szabó, Knot Floer homology and integer surgeries, Algebr. Geom. Topol. 8 (2008) 101–153
  • J,A Rasmussen, Floer homology and knot complements, PhD thesis, Harvard University (2003) Available at \setbox0\makeatletter\@url {\unhbox0
  • J Rasmussen, Khovanov homology and the slice genus, Invent. Math. 182 (2010) 419–447
  • C,T,C Wall, Singular points of plane curves, London Mathematical Society Student Texts 63, Cambridge Univ. Press (2004)